MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38220
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the thoracic graft was placed and appears to be enfolding at the proximal seal stent.Patient outcome: unknown.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 14feb2020: the patient was supposed to return for another aortic intervention and possible attempt to repair the infolding.The patient is saying the pain is gone and not returning for follow up.Appeared that the bare stent released just prior to the pro form suture and the graft tipped towards the lesser curve of the arch.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).H6) ec method code desc: 4117 - device not accessible for testing.Summary of investigational findings: a female patient with a thoracic aortic aneurism had a tevar procedure performed, where a zta-pt-46-42-179-w (complaint device) was implanted.The physician state that, by the placement, the stentgraft appeared to be enfolding at the proximal seal stent.By additional information the event was thought to be caused to slow release of trigger wires.It was described that the bare stent released just prior to the pro form suture and the graft tipped towards the lesser curve of the arch.Additional aortic intervention to repair the enfold was scheduled, however the patient declined, as she no longer had any pain.By the ¿device planning and sizing worksheet¿ provided, the diameter, of the aorta at the proximal landing zone, measures 44 mm.Per the findings of the imaging reviewer: ¿the bare stent and sealing stents deployed tipped towards the inner aortic curvature¿.And ¿the delivery system tip and cannula rested along the outer curvature of the arch and the descending thoracic aorta¿.Furthermore, the review states: ¿the seal zone was an inverted funnel shaped.It expanded 15%, from 38 to 44mm, over the 20mm intended seal zone.¿ by the imaging reviewer¿s impression, the bare and sealing stent opening tipped towards the inner aortic curvature is confirmed and an enfold appeared on follow up ct.The delivery systems contact with the outer aortic curvature indicates that the bare stent was released along the curvature rather than towards the lumen¿s center.Review of the device history record gave no indication of the device being produced outside of specifications.The ifu sent with the device states: ¿the zenith alpha thoracic endovascular graft is designed to treat aortic neck diameters no smaller than 15 mm and no larger than 42 mm¿ and ¿these sizing measurements are critical to the performance of the endovascular repair.In patients with a large proximal aortic vessel diameter and aneurysms on the inner curvature, there is a risk that the graft may deploy in an angulated position if the sealing zone is less than 20 mm.¿ furthermore, the ifu describes that an inverted funnel shape at the proximal fixation site (greater than a 10% change in diameter over 20 mm of fixation site length), may affect successful exclusion of the thoracic lesion.The conclusion of feasibility test based on zta proximal grafts with pro-form (ø46 mm) was that it has not been possible to generate a large tilt of the graft within indication for use.Based on the information provided a likely cause for this event is related to the user, as per the ifu the anatomy of the deployment zone is outside of indications for use.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9625670
Report Number3002808486-2020-00073
Device Sequence Number353706
Product Code MIH
UDI-Device Identifier10827002382203
UDI-Public(01)10827002382203(17)200403(10)E3569142
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/03/2020
Device Model NumberG38220
Device Catalogue NumberZTA-PT-46-42-179-W
Device Lot NumberE3569142
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/14/2020
05/26/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/24/2020
07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;